Glaucoma Home > Zioptan Overdose
It is probably possible to overdose on Zioptan (tafluprost), although it is not exactly known what to expect if too much is used. It is known that using these drops more frequently than once daily can make the medication less effective. Also, an overdose may result in any of the usual Zioptan side effects, but perhaps more severe. Treatment, if necessary, will involve supportive care.
Can You Use Too Much Zioptan?Zioptan® (tafluprost ophthalmic solution) is a prescription eye drop. It belongs to a class of medications known as prostaglandins.
As with most medications, it is possible to use too much Zioptan. The specific effects of an overdose would likely vary, however, depending on a number of factors, including the Zioptan dosage and whether it was combined with any other medications or substances.
Effects of an OverdoseIt is not exactly clear what to expect from a Zioptan overdose. It is reasonable to expect that any of the usual Zioptan side effects may occur, but perhaps more severely. Interestingly, it is known that using these eye drops more often than once a day can actually make the drug less effective at lowering eye pressure. At least theoretically, it is possible that an overdose might make the drug less effective.
Treatment for a Zioptan OverdoseIt is unknown how best to treat this type of overdose. Therefore, treatment will likely involve supportive care, which consists of treating the symptoms that occur as a result of the overdose.
It is important that you seek medical attention immediately if you believe that you or someone else may have taken a Zioptan overdose.